Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is it safe to get off Diazepam take for depression?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1484 Questions
Hi I am currently on 200mg of zoloft and 20mg of diazepam. Lately this has not been working for me. I was wondering if Adapin is something that would help me out. I have an anxiety and major depression. I would like to get off of the diazepam and find something that works for me. I have tried Paxil but that did not work for me either. Thanks for the help.
Posted Thu, 13 Feb 2014 in Depression
Answered by Dr. Saatiish Jhuntrraa 1 hour later
Brief Answer: Need to clarify a few more points in history Detailed Answer: Hello Thanks for choosing WWW.WWWW.WW Switching antidepressants without a sound scientific logic is not good.You mentioned that now it is not working so was it working initially. There can be 2-3 things to consider- -Have you been irregular in taking medicine? - Has there been some stressor that was not there previously? -Do you take some drug of abuse like alcohol or tobacco? - H/O hypomanic/manic episode in you or your family member? You have still not tried the maximum dose of zoloft so concluding that it has stopped working is not appropriate Diazepam has issues of dependance and other side effects so this can be considered. I hope this is helpful. DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor